Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 5, 2017, 6:19 PM CDT for Davis County, Wapello County, Iowa. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 6:19 PM CDT (23:19 UTC)
- Expired
- Apr 7, 2017, 7:00 PM CDT
- In force
- 49 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 11.95 ft at Apr 5, 2017, 6:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
155
WGUS43 KDMX 052319
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
619 PM CDT Wed Apr 5 2017
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Des
Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-062319-
/O.NEW.KDMX.FL.W.0004.170405T2319Z-170408T0000Z/
/OTMI4.1.ER.170405T2207Z.170406T1200Z.170407T0000Z.NO/
619 PM CDT Wed Apr 5 2017
...Flood Warning in effect until Thursday evening...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until Thursday evening.
* At 5:50 PM Wednesday the stage was 12.0 feet...or 0.5 feet above
Flood Stage.
* Flood Stage is 11.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.8 feet...or 1.3 feet above Flood Stage...
Thursday morning. Then begin falling and go below Flood Stage
Thursday evening.
* Impact...At 11.0 feet...Bear Creek reaches bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$3 follow-up statements
726
WGUS83 KDMX 060445
FLSDMX
otmi
Flood Statement
National Weather Service Des Moines IA
1145 PM CDT Wed Apr 5 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-070445-
/O.EXT.KDMX.FL.W.0004.000000T0000Z-170407T2034Z/
/OTMI4.1.ER.170405T2207Z.170405T2250Z.170406T2034Z.NO/
1145 PM CDT Wed Apr 5 2017
...Flood Warning now in effect until late Thursday afternoon...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until late Thursday afternoon.
* At 11:20 PM Wednesday the stage was 11.6 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 11.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 11.9 feet...or 0.4 feet above Flood Stage...
Thursday morning. Then begin falling and go below Flood Stage late
Thursday afternoon.
* Impact...At 12.0 feet...Water affects Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$939
WGUS83 KDMX 060917
FLSDMX
Flood Statement
National Weather Service Des Moines IA
417 AM CDT Thu Apr 6 2017
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-070917-
/O.CON.KDMX.FL.W.0004.000000T0000Z-170407T2034Z/
/OTMI4.1.ER.170405T2207Z.170405T2250Z.170406T2034Z.NO/
417 AM CDT Thu Apr 6 2017
...Flood Warning remains in effect until late this afternoon...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until late this afternoon.
* At 3:50 AM Thursday the stage was 11.5 feet...or 0.0 feet above
Flood Stage.
* Flood Stage is 11.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 11.9 feet...or 0.4 feet above Flood Stage...this
morning. Then begin falling and go below Flood Stage late this
afternoon.
* Impact...At 11.5 feet...Water affects the northeast side of Rabbit
Run Road.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
REV633
WGUS83 KDMX 061506
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1006 AM CDT Thu Apr 6 2017
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-061536-
/O.CAN.KDMX.FL.W.0004.000000T0000Z-170407T2034Z/
/OTMI4.1.ER.170405T2207Z.170405T2250Z.170406T0934Z.NO/
1006 AM CDT Thu Apr 6 2017
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* At 9:50 AM Thursday the stage was 11.2 feet...or 0.3 feet below
Flood Stage.
* Forecast...fall to 9.8 feet Friday morning.
* Impact...At 11.0 feet...Bear Creek reaches bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
KotenbergWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 5, 4:04 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 5, 4:04 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 404 PM CDT Wed Apr 5 2017 .SHORT TERM.../Tonight through Thursday/ Issued at 404 PM CDT Wed Apr 5 2017 Cyclonic from from low pressure south of the state in southern Illinois will persist overnight and into Thursday. The deformation precipitation associated with the surface low will gradually diminish as well. Further west, a region of scattered showers has developed within a pv trough with embedded stronger elements. The showers will diminish with the loss of diurnal heating though will linger into the evening fueled by the upper level support. Much drier air will arrive later tonight into Thursday. Thursday will feature some sun, potential for diurnal cumulus development and breezy winds with increasing mixing through the day. .LONG TERM.../Thursday night through Wednesday/ Issued at 404 PM CDT Wed Apr 5 2017 The upper level ridge will begin to enter Iowa on Friday and be reinforced on Saturday. The thermal ridge will lag a bit and arrive Saturday night into Sunday. Friday will be a very nice with high pressure arriving and an abundance of sunshine. Saturday and Sunday will feature highs in the 60s and 70s which should accelerate the green up across the state. Severe weather potential remains Sunday into Monday with the switch to southwest flow. Still some uncertainties with the upper low timing and placement with the ECMWF coming in slower and further south with the GFS much too far north. Expect the solutions to begin to converge closer to the EC solution though a bit north of the 12z run. Won't go into too many severe weather details at this point with the spatial and temporal uncertainties remaining. Colder conditions will arrive behind the system with high temperatures falling back into the 40s and 50s into mid next week. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1247 PM CDT Wed Apr 5 2017 MVFR to local IFR cigs currently over south central to southeast Iowa along with areas of rain while VFR conditions reside to the north. Expect conditions to gradually improve throughout the period. A few showers area possible again over the west later today into the evening but the potential at any sites is low. Breezy northeast winds will become north/northwest overnight into Thursday. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Donavon LONG TERM...Donavon AVIATION...Donavon
Hazardous weather outlook, Apr 5, 4:24 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 424 PM CDT Wed Apr 5 2017 IAZ004>007-015>017-023>028-034>039-046>050-058>062-071>075- 082>086-093>097-062130- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster- Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall- Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren- Marion-Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur- Wayne-Appanoose-Davis- 424 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The chance for thunderstorms returns late this weekend. Strong to severe storms may be possible Sunday, however the exact details are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday. IAZ033-044-045-057-070-081-092-062130- Sac-Crawford-Carroll-Audubon-Cass-Adams-Taylor- 424 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Isolated non-severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The chance for thunderstorms returns late this weekend. Strong to severe storms may be possible Sunday, however the exact details are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday.
Nearby
River Flood Warnings in Iowa, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.